Publicacions Matemàtiques

Weighted norm inequalities for Calderón-Zygmund operators without doubling conditions

Xavier Tolsa

Full-text: Open access


Let $\mu$ be a Borel measure on ${\mathbb R}^d$ which may be non doubling. The only condition that $\mu$ must satisfy is $\mu(B(x,r))\leq Cr^n$ for all $x\in \mathbb {R}^d$, $r>0$ and for some fixed $n$ with $0<n\leq d$. In this paper we introduce a maximal operator $N$, which coincides with the maximal Hardy-Littlewood operator if $\mu(B(x,r))\approx r^n$ for $x\in \rm{supp}(\mu)$, and we show that all $n$-dimensional Calderón-Zygmund operators are bounded on $L^p(w\,d\mu)$ if and only if $N$ is bounded on $L^p(w\,d\mu)$, for a fixed $p\in(1,\infty)$. Also, we prove that this happens if and only if some conditions of Sawyer type hold. We obtain analogous results about the weak $(p,p)$ estimates. This type of weights do not satisfy a reverse Hölder inequality, in general, but some kind of self improving property still holds. On the other hand, if $f \in \mathit{RBMO}(\mu)$ and ${\varepsilon}>0$ is small enough, then $e^{{\varepsilon} f}$ belongs to this class of weights.

Article information

Publ. Mat., Volume 51, Number 2 (2007), 397-456.

First available in Project Euclid: 31 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 42B20: Singular and oscillatory integrals (Calderón-Zygmund, etc.)
Secondary: 42B25: Maximal functions, Littlewood-Paley theory

Calderón-Zygmund operators weights non-doubling measures


Tolsa, Xavier. Weighted norm inequalities for Calderón-Zygmund operators without doubling conditions. Publ. Mat. 51 (2007), no. 2, 397--456.

Export citation


  • R. R. Coifman and C. Fefferman, Weighted norm inequalities for maximal functions and singular integrals, Studia Math. 51 (1974), 241\Ndash250.
  • J. García-Cuerva and J. M. Martell, Two-weight norm inequalities for maximal operators and fractional integrals on non-homogeneous spaces, Indiana Univ. Math. J. 50(3) (2001), 1241\Ndash1280.
  • M. de Guzmán, “Differentiation of integrals in $R\sp{n}$”, with appendices by Antonio Córdoba, and Robert Fefferman, and two by Roberto Moriyón, Lecture Notes in Mathematics 481, Springer-Verlag, Berlin-New York, 1975.
  • R. Hunt, B. Muckenhoupt and R. Wheeden, Weighted norm inequalities for the conjugate function and Hilbert transform, Trans. Amer. Math. Soc. 176 (1973), 227\Ndash251.
  • Y. Komori, Weighted estimates for operators generated by maximal functions on nonhomogeneous spaces, Georgian Math. J. 12(1) (2005), 121\Ndash130.
  • J. Mateu, P. Mattila, A. Nicolau and J. Orobitg, BMO for nondoubling measures, Duke Math. J. 102(3) (2000), 533\Ndash565.
  • A. P. Morse, Perfect blankets, Trans. Amer. Math. Soc. 61 (1947), 418\Ndash442.
  • B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc. 165 (1972), 207\Ndash226.
  • B. Muckenhoupt and R. L. Wheeden, Some weighted weak-type inequalities for the Hardy-Littlewood maximal function and the Hilbert transform, Indiana Univ. Math. J. 26(5) (1977), 801\Ndash816.
  • F. Nazarov, S. Treil and A. Volberg, Cauchy integral and Calderón-Zygmund operators on nonhomogeneous spaces, Internat. Math. Res. Notices 15 (1997), 703\Ndash726.
  • F. Nazarov, S. Treil and A. Volberg, Weak type estimates and Cotlar inequalities for Calderón-Zygmund operators on nonhomogeneous spaces, Internat. Math. Res. Notices 9 (1998), 463\Ndash487.
  • J. Orobitg and C. Pérez, $A\sb p$ weights for nondoubling measures in $\mathbb{R}\sp n$ and applications, Trans. Amer. Math. Soc. 354(5) (2002), 2013\Ndash2033 (electronic).
  • C. Pérez, Weighted norm inequalities for singular integral operators, J. London Math. Soc. (2) 49(2) (1994), 296\Ndash308.
  • E. Saksman, The local mapping properties of the Hilbert transform, Preprint 229, University of Helsinki, Department of Mathematics (1999).
  • E. Sawyer, A two weight weak type inequality for fractional integrals, Trans. Amer. Math. Soc. 281(1) (1984), 339\Ndash345.
  • E. Sawyer, A characterization of two weight norm inequalities for fractional and Poisson integrals, Trans. Amer. Math. Soc. 308(2) (1988), 533\Ndash545.
  • E. M. Stein, “Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals”, With the assistance of Timothy S. Murphy, Princeton Mathematical Series 43, Monographs in Harmonic Analysis III, Princeton University Press, Princeton, NJ, 1993.
  • X. Tolsa, $L\sp 2$-boundedness of the Cauchy integral operator for continuous measures, Duke Math. J. 98(2) (1999), 269\Ndash304.
  • X. Tolsa, BMO, $H\sp 1$, and Calderón-Zygmund operators for non doubling measures, Math. Ann. 319(1) (2001), 89\Ndash149.
  • X. Tolsa, The space $H\sp 1$ for nondoubling measures in terms of a grand maximal operator, Trans. Amer. Math. Soc. 355(1) (2003), 315\Ndash348 (electronic).
  • X. Tolsa, Littlewood-Paley theory and the $T(1)$ theorem with non-doubling measures, Adv. Math. 164(1) (2001), 57\Ndash116.
  • A. Volberg, “Calderón-Zygmund capacities and operators on nonhomogeneous spaces”, CBMS Regional Conference Series in Mathematics 100, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 2003.